MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC TI NON LOCK SCREW 3.5 X 40MM DARCO SYSTEM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC TI NON LOCK SCREW 3.5 X 40MM DARCO SYSTEM; SCREW, FIXATION, BONE
Model Number 777350802
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw head broke off during insertion.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual inspection: visual examination of the received product shows that screw received has an intact tip and shaft thread, but the screw head is in a badly damaged and deformed condition.The hex is completely worn from too much force and the ring from the top head end of the screw is deformed, furthermore the wall between the head diameter and the worn hex got burst.The damage at the screw head is most likely the result from removal with pliers.Dimensional inspection: outer diameter of the shaft thread, diameter 3.50mm +0/-0.15 = result 3.42mm and outer screw head diameter, diameter 3.50mm +0/-0.15 = result 3.46mm.Tested with calipper no.4525 , the measure results are within accuracy.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.Based on investigation, the root cause was attributed to a use related issue.The failure was caused most likely by to much force.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the screw head broke off during insertion.

Brand Name
TI NON LOCK SCREW 3.5 X 40MM DARCO SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16353084
Report Number3010667733-2023-00061
Device Sequence Number6824585
Product Code HWC
UDI-Device Identifier00840420106650
UDI-Public00840420106650
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K061808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number777350802
Device Catalogue NumberDC2820140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown